Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 18, 2021, 5:42 PM EDT for Muscogee County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2021, 5:42 PM EDT (21:42 UTC)
- Expired
- Sep 18, 2021, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 74 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876
WWUS82 KFFC 182142
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sat Sep 18 2021
GAZ078-089-090-182215-
Chattahoochee GA-Harris GA-Muscogee GA-
542 PM EDT Sat Sep 18 2021
...A strong thunderstorm will impact portions of Muscogee, west
central Chattahoochee and southern Harris Counties through 615 PM
EDT...
At 540 PM EDT, a strong thunderstorm was over Laurel Hills, or near
Columbus, moving north at 10 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Columbus, Bibb City, Goat Rock Lake, Ellerslie, Laurel Hills, Green
Island Hills, Vista Terrace, Cataula, Columbus Metropolitan Airport,
Rose Hill, Benning Hills, Avondale, Benning Park, Fortson, Mulberry
Grove, Saint Marys Hills, Edgewood, Flat Rock, Highland Park and Sand
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3266 8509 3268 8510 3269 8479 3237 8485
3236 8498 3238 8497 3239 8499 3239 8497
3241 8498 3242 8496 3244 8497 3245 8500
3252 8500 3258 8507 3262 8509 3263 8508
3264 8511
TIME...MOT...LOC 2140Z 183DEG 8KT 3251 8498
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 18, 3:10 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 18, 3:10 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 310 PM EDT Sat Sep 18 2021 .SHORT TERM /Tonight through Sunday Night/... The forecast remains on the damp side through the weekend. This afternoon, shower and embedded thunderstorm coverage continues to increase, especially across the western half of the area. While the area remains in an environment characterized by weak flow and weak forcing, deep tropical moisture remains in place. The morning sounding indicated a PW value of 1.82", putting us above the 90th percentile for today's date based on our sounding climatology. These PW values are likely to increase a bit further through Sunday courtesy the southerly flow to the east of the dissipating low associated with Nicholas. Meanwhile, a closed upper low will remain over the Arklatex region into Sunday. A weak shortwave currently moving into the Tennessee Valley is also serving to further enhance convective coverage towards our area. With all that being said, the main concern with any of this activity will be locally heavy rainfall. With very little steering flow and aforementioned rich tropical moisture, any heavier convective shower or thunderstorm is likely to produce heavy rainfall amounts over localized areas. At this time, I have opted to hold off on the issuance of a Flash Flood Watch given heavier rainfall totals from Friday into today were relegated largely to areas west of us. Trends will be monitored through this evening, though, particularly across the northwestern half of the area where locally heavy rainfall totals are more likely. Coverage will gradually diminish overnight with lingering isolated showers remaining possible. On Sunday, expect a similar forecast evolution to today. The closed upper low to our west will begin to open and start to lift eastward with southwesterly flow aloft across our region. With deep tropical moisture remaining in place, locally heavy rainfall remains a concern, particularly across the favored northwest half of the area. RW .LONG TERM /Monday through Saturday/... A moist airmass will remain in place across much of the southeastern CONUS as the long term period begins. Southwesterly flow aloft on the leading edge of a slowly advancing upper trough extending from the Midwest into the Lower Mississippi River Valley Region will allow for continued advection of deep moisture into the forecast area. Dewpoints are expected to be in the low 70s across the area during the early parts of the week, with precipitable water values similarly ranging from 1.75 to 2.25 inches. Numerous showers, along with scattered thunderstorms, will be expected each day from Monday through Wednesday as multiple weak disturbances traverse the southwesterly upper level flow. With some diurnal enhancement, the chances of thunderstorms will be greatest during the afternoon hours. Storm total rainfall from Monday through Wednesday is forecast to range from 1-2 inches across the majority of north Georgia and 0.5-1 inch in central Georgia. QPF during this time is currently anticipated to be the highest across the far northern tier, particularly in the higher elevations, where orographic influences could lead to locally higher amounts. With the aforementioned high PWAT values, locally higher amounts may also be observed with any stronger storms that develop. The deep atmospheric moisture, along with increased cloud coverage and rain chances, will serve to limit the diurnal temperature spread on Monday and Tuesday, with highs mainly in the upper 70s to low 80s and overnight lows only dropping into the low 70s. By midweek, the first trough will deamplify and move northeastward as another, deeper trough moves from the Great Plains into the Midwest. Mid-range guidance remains in reasonably good agreement on the timing of a cold front associated with this trough, indicating that it will enter northwest Georgia on Wednesday night and push south and east during the overnight hours before clearing the area on Thursday morning. A significantly cooler and drier airmass is then expected to set up over the area after the frontal passage as a broad surface high pressure system sets up over the Ohio River Valley. Minimal rain chances are then expected through the end of the period. By Friday morning, low temperatures are expected to drop into the 50s across the area, with even some upper 40s possible in the higher elevations. King && .AVIATION... 18Z Update... Cigs are in the VFR range at TAF sites this afternoon with an occasional sct deck in the 025-030 range below. Shra coverage will continue to increase through the afternoon with tsra potential maximized through around 00z. Lower cigs again expected to increase overnight with IFR more likely after 09-11z. Cig improvement likely to be slow on Sunday with MVFR likely persistent into afternoon. Additional sct shra/tsra again expected Sunday. Winds remain easterly at 3-7kts. //ATL Confidence...18Z Update... Medium confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 81 69 78 / 30 60 50 60 Atlanta 70 79 69 79 / 40 60 60 70 Blairsville 65 76 65 73 / 40 60 60 60 Cartersville 69 79 69 79 / 40 70 60 70 Columbus 72 80 71 83 / 40 70 70 80 Gainesville 69 77 68 76 / 30 60 60 60 Macon 71 83 71 83 / 30 60 50 80 Rome 70 79 70 82 / 40 80 70 70 Peachtree City 69 80 69 80 / 40 60 60 80 Vidalia 72 85 72 83 / 20 50 40 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....King AVIATION...RW
Hazardous weather outlook, Sep 18, 11:27 AM EDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1127 AM EDT Sat Sep 18 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1127 AM EDT Sat Sep 18 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Numerous showers and scattered thunderstorms are expected across the area this afternoon and evening. Showers and thunderstorms that develop will be slow-moving and capable of producing heavy rainfall, which could lead to localized flooding concerns. Gusty winds and frequent lightning will also be possible with any stronger storms that develop. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous showers and thunderstorms are forecast across the area from Sunday through Thursday. Some of these storms could produce locally heavy rain, gusty winds, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 18, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sat Sep 18 2021
GAZ078-089-090-182215-
Chattahoochee GA-Harris GA-Muscogee GA-
542 PM EDT Sat Sep 18 2021
...A strong thunderstorm will impact portions of Muscogee, west
central Chattahoochee and southern Harris Counties through 615 PM
EDT...
At 540 PM EDT, a strong thunderstorm was over Laurel Hills, or near
Columbus, moving north at 10 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Columbus, Bibb City, Goat Rock Lake, Ellerslie, Laurel Hills, Green
Island Hills, Vista Terrace, Cataula, Columbus Metropolitan Airport,
Rose Hill, Benning Hills, Avondale, Benning Park, Fortson, Mulberry
Grove, Saint Marys Hills, Edgewood, Flat Rock, Highland Park and Sand
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3266 8509 3268 8510 3269 8479 3237 8485
3236 8498 3238 8497 3239 8499 3239 8497
3241 8498 3242 8496 3244 8497 3245 8500
3252 8500 3258 8507 3262 8509 3263 8508
3264 8511
TIME...MOT...LOC 2140Z 183DEG 8KT 3251 8498
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:46 PM EDT | Special Weather Statement | FFC | Harris, Marion, Talbot, Taylor | 29 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.